LOS ANGELES - The FDA is investigating a potential safety issue regarding e-cigarette users reporting seizures after using the device.
The agency said it’s received 127 reports about seizures and other neurological symptoms, such as fainting, that happened between 2010 and 2019.
In April, the agency first announced that it wanted the public to report such incidents after receiving information about 35 incidents. Since then, the FDA received 92 more reports.
“These additional reports of events that occurred over the last 10 years do not necessarily indicate an increase in frequency or prevalence of such incidents,” the agency said in a press release.
But it stated that it will continue to look into whether there is a connection between the neurological symptoms and using e-cigarettes.
Users also reported fainting or tremors, which may or may not be related to seizures, according to the FDA.
The seizures were also reported to happen after a few puffs or up to one day after use. Those reports came from first-time e-cigarette users as well as experienced ones.
Some of the people who reported the neurological symptoms had a prior history of seizures, while others said their event happened in association with other substances such as marijuana or amphetamines.
For anyone who wants to report a seizure or other neurological symptom experienced possibly from vaping, the FDA has a safety reporting portal available.